NEWS

Police warn against taking psychedelic drugs

12/30/2014 02:14 EST | Updated 03/01/2015 05:59 EST
A 17-year-old boy experienced "serious hallucinations" and was "behaving erratically" after taking the drug 25I-NBOMe, prompting York Regional Police to warn the public against taking the psychedelic and any others like it.

25I-NBOMe is more potent than LSD and, if taken in excess, can lead to erratic behaviour, seizures, cardiac arrest and possibly death, police are saying.

The boy took the drug — which has street names including 2-5-I, N-Bomb, Wizard, Future and Smiles — on Sunday in the town of Whitchurch-Stouffville. Police had to restrain the boy in the parking lot of the Markham Stouffville hospital so paramedics could treat him.

It is believed that the drug was purchased in the area.

Police would like to know who is distributing the hallucinogenic. Anyone with information about this case or with any information about the illicit use or trafficking of 25INBOMe is asked to contact the York Regional Police Drugs and Vice Unit at 1-866-876-5423, ext. 7817.

MORE:cbcNews